CSN Login
Members Online: 11

Stereotactic Radiosurgery and results of the surgery

kris2205
Posts: 2
Joined: Oct 2007

Hi. I am looking to talke to someone who has experienced stereotactic radiosurgery and was wondering how they are feeling after it. My Dad had this procedure 9 weeks ago. He is also on Decadron. He still experiences many headaches and has a lot of swelling. He is very uncomfortable. The good news is that the latest MRI shows no new brain tumors, and the tumors he had the procedure on were shrinking. He was wondering if anyone has experienced bad headaches after the procedure. He is also on a chemo pill (4 cycles/months). Anything I can relay to him and other people in the same situations would be of comfort to him and my family. I would love to hear from someone else and hope to shed some comfort or hope to us. Thank you for your time.

mark7
Posts: 23
Joined: Apr 2005

hi kris!i have had 3 radiosurgeries since 1993,but i had no chemo they wanted me to go on the chemo pill after my 3rd surgery i refused it because my tumors were low-grade,slow growth malingnency.i knew about the chemo all they gave me were 20treatmments of rads.i did get headaches ,they say it could be scar tissue from all the cutting that went on in the brain.all i take for the headaches is excedrine migraine.i just keep going for my 3 month mri's and dr. check-ups.ask the dr. if your dad can take the excedrine.these headaches that your dad is having is normal because of all the trauma that his brain went through also it could be from the chemo and the tumors shrinking.ask the dr about them because you have the right to do that.other then that is your dad emotionally positive of the cancer he is dealing with? this is also important facing it and dealing with it.let me know how he's doing through this web sight.i hope i helped just a litle bit.GOD BLESS YOU and i will lift all of you up in prayer!

kris2205
Posts: 2
Joined: Oct 2007

Thank you so much for your reply. It is so nice to hear back from someone who has had experience. I hope you are feeling well and in good spirits yourself. I will mention the Excedrine to him. He is also on heart medication and he is limited to what he can take. But you bring up a good point. My Dad is very emotional and he really trys to remain positive but he gets down a lot because of these headaches. He has to wear a hat, even in the house, because of the light from the outside or even lights inside. He still can't drive. He gets dizzy. The steroids are also making him very swollen and he looks different so I know that bothers him. So I think how his life has changed so suddenly has made him emotional. He just wants to feel normal again and be able to feel good. He has been told what he feels is normal because of the trauma. Can I ask you why you had 3 radiosurgeries? Have the tumors come back so you had to have this done? You did help me and I am grateful for your response. I would love to keep up updated and thank you for asking...very comforting.

mbgyrl
Posts: 9
Joined: Aug 2007

Headaches my husband had surgery to remove his tumor which was in August 2007 and is still having headaches his is determined to get himselfo off of the steroid because it is emotionally and physically not healthy. But every time he gets down to 4mg he has to go back on it. But now his is down to 2mg. The doctors say he has "very little edema" and don't understand why he has such intense headaches. He completed 6 weeks of radiation and temador and is now on 6 months of temador week on week off. I wish you and your family well.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network